Alert archive / Wisconsin / Beach Hazards Statements in 2023
Beach Hazards Statement 2, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Aug 13, 2023, 4:42 PM CDT for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Aug 14, 2023, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2023, 4:42 PM CDT (21:42 UTC)
- In effect from
- Aug 14, 2023, 1:00 PM CDT
- Expired
- Aug 15, 2023, 4:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
Counties Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WHUS43 KGRB 132142 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 442 PM CDT Sun Aug 13 2023 WIZ040-050-140545- /O.NEW.KGRB.BH.S.0002.230814T1800Z-230815T0900Z/ Kewaunee-Manitowoc- 442 PM CDT Sun Aug 13 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From Monday afternoon through late Monday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
6 follow-up statements
684 WHUS43 KGRB 140242 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 942 PM CDT Sun Aug 13 2023 WIZ040-050-141045- /O.CON.KGRB.BH.S.0002.230814T1800Z-230815T0900Z/ Kewaunee-Manitowoc- 942 PM CDT Sun Aug 13 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From Monday afternoon through late Monday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
713 WHUS43 KGRB 140956 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 456 AM CDT Mon Aug 14 2023 WIZ040-050-141800- /O.CON.KGRB.BH.S.0002.230814T1800Z-230815T0900Z/ Kewaunee-Manitowoc- 456 AM CDT Mon Aug 14 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 1 PM CDT this afternoon through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
158 WHUS43 KGRB 141507 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1007 AM CDT Mon Aug 14 2023 WIZ040-050-142315- /O.CON.KGRB.BH.S.0002.230814T1800Z-230815T0900Z/ Kewaunee-Manitowoc- 1007 AM CDT Mon Aug 14 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TSK
451 WHUS43 KGRB 141937 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 237 PM CDT Mon Aug 14 2023 WIZ040-050-150345- /O.CON.KGRB.BH.S.0002.000000T0000Z-230815T0900Z/ Kewaunee-Manitowoc- 237 PM CDT Mon Aug 14 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
963 WHUS43 KGRB 150210 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 910 PM CDT Mon Aug 14 2023 WIZ040-050-150900- /O.CON.KGRB.BH.S.0002.000000T0000Z-230815T0900Z/ Kewaunee-Manitowoc- 910 PM CDT Mon Aug 14 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ mpc
652 WHUS43 KGRB 150842 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 342 AM CDT Tue Aug 15 2023 WIZ040-050-150945- /O.EXP.KGRB.BH.S.0002.000000T0000Z-230815T0900Z/ Kewaunee-Manitowoc- 342 AM CDT Tue Aug 15 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Waves and winds have diminished over Lake Michigan. Therefore, the Beach Hazards Statement will be allowed to expire. $$ Kurimski
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 2:18 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 13, 2:18 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 218 PM CDT Sun Aug 13 2023 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 218 PM CDT Sun Aug 13 2023 Some sunshine was noted across far northeast Wisconsin this afternoon, otherwise skies were cloudy. A few showers were noted across central and east-central Wisconsin. Temperatures were in the 60s to around 70. For tonight, the isolated showers across east-central Wisconsin should come to an end. A 500mb trough across the central plains will move towards Wisconsin. A large swath of rain is expected to overspread the area ahead of it, reaching portions of north- central and central Wisconsin around 06z Monday. The rain will overspread much of the rest of region after midnight. The upper trough will swing across the area on Monday with a surface low passing to the south of the area. It appears that locally heavy rain is possible late tonight across central Wisconsin and then across the area south of Highway 29 on Monday where rainfall amounts of 1 to 3 inches are expected. Some of the models are highlighting the heaviest rainfall totals across Waushara and Winnebago counties. The heavy rain may lead to urban street flooding and ponding of water on area roadways. A few thunderstorms are possible across central and east-central Wisconsin, but severe weather is not expected. Lows tonight will be mainly in the 50s. On Monday, clouds and rain will keep temperatures in the lower to middle 60s. The first sample of fall like temperatures. .LONG TERM...Monday Night Through Sunday Issued at 218 PM CDT Sun Aug 13 2023 Main forecast concerns include lingering rainfall Monday evening, and precipitation trends associated with the next system Wednesday night into Thursday. Have increased pops and QPF in the southeast part of the forecast area Monday evening, as the potent upper level low is a bit slower to depart. Gusty northeast winds will result in high waves on Lake Michigan, leading to hazardous conditions for small craft, especially south of Sturgeon Bay. Clearing skies overnight will result in the cool temperatures dropping into the 40s and lower 50s, except 50s near Lake Michigan. The next system will impact the forecast area Wednesday night into Thursday, with showers and embedded storms developing in association with a short-wave trough, LFQ of a 130+ knot upper level jet and cold frontal passage. Given the timing of the system overnight Wednesday night into Thursday morning, instability will be limited, leading to a reduced risk of severe weather. Most of the rain will fall Wednesday night, with scattered showers persisting into Thursday. Quiet weather is expected during the rest of the extended period, with near-normal temperatures trending above normal for the weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1157 AM CDT Sun Aug 13 2023 Areas of MVFR CIGS near MFI should rise into the VFR category this afternoon. Otherwise, cumulus field between 3,500 and 6,000 feet are expected this afternoon under a cirrus canopy. Conditions will deteriorate from west to east later this evening into Monday morning as a round of rain expected which will linger into Monday evening across eastern Wisconsin. The rain may be heavy at times causing poor visibilities. CIGS are expected to lower to in the MVFR and then IFR or lower category from west to east overnight into Monday morning. Gusty easterly winds are expected to develop on Monday and could gust as high as around 25 knots across eastern Wisconsin. Conditions will gradually improve Monday evening before fog may develop across northern Wisconsin Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Eckberg LONG TERM......Kieckbusch AVIATION.......Eckberg
Hazardous weather outlook, Aug 13, 1:59 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 159 PM CDT Sun Aug 13 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 159 PM CDT Sun Aug 13 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a small chance of thunderstorms across central Wisconsin after midnight. Severe storms are not expected. Locally heavy rain is also possible across central Wisconsin late. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a small chance of thunderstorms over central and east central Wisconsin on Monday. Severe storms are not expected. Rainfall amounts from late Sunday night through Monday evening should range from 1 to 3 inches south of Highway 29, with locally higher amounts. The locally heavy rain may result in urban street flooding and ponding of water on highways. There is a chance of thunderstorms Wednesday night, but severe weather appears unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report rainfall amounts over an inch on Monday. It should be noted that the ECMWF and GEM agree on this scenario, while the GFS maintains zonal flow and a generally dry forecast during this period. LMZ521-522-541>543-141900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 159 PM CDT Sun Aug 13 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gusty northeast to north winds and buildings waves will result in hazardous conditions for small craft Monday afternoon and Monday night. A Small Craft Advisory has been issued for the nearshore waters of Lake Michigan south of Sturgeon Bay. There is a small chance of thunderstorms on Monday. Any storm could pose a hazard for mariners. There is also a chance of thunderstorms late Wednesday night. Eckberg/Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:58 PM CDT | Small Craft Advisory | GRB | 37 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.